blog anne love contact siteinfo

Please pray for me...
Friday, July 21, 2006 11:03 PM

My grandma got admitted to Mount Elizabeth's Charter Behavioral ward today. I am lost. Very lost...

It all started on Wednesday, when my grandma complains that she couldn't sleep well at night. We asked her if she is in pain because of her hands injury but she couldn't really tell us what had happened.

But yesterday, things got worse. 2am in the morning, she woke up saying someone, a stranger is looking at her. After a while, she told us that she saw an old lady holding on to 2 young children standing outside the door. There seems to be a wedding going on and a Malay man is standing in the living room. My Uncle is staying with her and he rest assures that no one else is in the house. But for the rest of the night, she just can't sleep.

The 1st thing in the morning, we rush over to check her out before going to work. But she seems pretty normal in the day time but to play safe, we brought her to the doctor.

My Uncle and I accompanied her to Mount Elizabeth for her regular check up and also to prescript some medication for her hallucination problem.

After asking some questions, my Grandma's Doc says that the painkiller she took, is leaving all the side effects in her.

Tramadol, the painkill that Orthopedic specialist Dr Krishnamoorthy @ Raffles Hospital, prescribe to her to stop the pain after she had an wrist operation. My Grandma is someone who can't stand a slight pain so painkiller is something that she can't do without.

Ever since her operation till she got discharged, which is about a month, she never failed to stop taking Tramadol. BUT it's only yesterday we realise how bad the side effect is of the medication. We never know that there is any side effect till we check up on it.

1st, my Grandma is already 77. NO WAY should the doctor prescribe such a strong painkiller to her. Tramadol is known for being one of the strongest painkiller around.

2nd, the doctor DIDN'T mention that the medication has so much side effect. Hallucination, nightmare, cramps, vomiting and more. THAT'S enough to make someone go VERY SICK.

3rd, my grandma takes only one pill every night before she sleeps. And she is already suffering so much now. But on the instruction, it says that she should take TWICE a day. OMFG. I think it's enough to kill her!

Today when she was admitted, everything seems okie. She can talk to us. She understands what we are talking about. But once we lay her down to rest, she starts to have nightmare and talk in her dream.

We gave her sedatives to calm her down but it's not working. I hold her up, massage her, try to talk to her... but she can never be sober. Thou she opens her eyes and look at me, her mind is somewhere else.

Suddenly, she will say things that are totally not related. Things in the past and her daily doings. She cried and laughed to herself. It hurts me so much to see her this way. When she suddenly shakes and cried... or looking lost... I can only hug her and cry.

I don't know what to do. I can't wake up her totally and make her feel better. She can't sleep and I know it's really hard on her. It's been 48 hours since she have some peace in mind.

The psychiatrist says that she is in her "Twilight zone" where she is almost doing her "cross over". But certainly hope that she will come back to her senses once all the Tramadol gets drain out from her body.

Back to the main concern.

IF my Grandma doesn't get well 3-4 days later, I SWEAR that I will SUEEEEEEEEEEEE the doctor for prescribing the medication. Trust me, I WILL SUE HIM till he loses EVERYTHING SINGLE THING!





It's during this kind of crisis, I realise that my family are the only ones that I can rely on.

At times I really wish I could find someone who can share my sorrows... talk to me, listen to me and a shoulder to lie on when I cry... I need one so badly today but no one was there.


I am SO disappointed that you wasn't.

 3 comments >>

visitors since 2007